Indian Journal of Pharmacology Home 

DRUG WATCH
[View FULLTEXT] [Download PDF]
Year : 2017  |  Volume : 49  |  Issue : 1  |  Page : 132--134

Hydroxychloroquine-induced erythroderma

Sunil B Pai1, Bhuvaneshwari Sudershan1, Maria Kuruvilla2, Ashwin Kamath1, Pooja K Suresh3 
1 Department of Pharmacology, Kasturba Medical College, Manipal University, Mangalore, Karnataka, India
2 Department of Dermatology, Kasturba Medical College Hospital, Manipal University, Mangalore, Karnataka, India
3 Department of Pathology, Kasturba Medical College, Manipal University, Mangalore, Karnataka, India

Correspondence Address:
Ashwin Kamath
Department of Pharmacology, Kasturba Medical College, Manipal University, Mangalore, Karnataka
India

Erythroderma is characterized by diffuse erythema and scaling of the skin involving more than 90% of the total body skin surface area. Drug-induced erythroderma has rarely been reported with hydroxychloroquine. We report a case of a 50-year-old female patient, with systemic lupus erythematosus, who developed itchy lesions all over the body 1 month after starting treatment with hydroxychloroquine. Drug-induced erythroderma was suspected. Hydroxychloroquine was withdrawn and the patient was treated with emollients, mid-potency corticosteroids, and oral antihistamines. A biopsy was done which confirmed the diagnosis of erythroderma. She recovered with treatment and was discharged. A careful history and clinical examination to search for potential causative factors will help prevent disabling sequelae in erythroderma.


How to cite this article:
Pai SB, Sudershan B, Kuruvilla M, Kamath A, Suresh PK. Hydroxychloroquine-induced erythroderma.Indian J Pharmacol 2017;49:132-134


How to cite this URL:
Pai SB, Sudershan B, Kuruvilla M, Kamath A, Suresh PK. Hydroxychloroquine-induced erythroderma. Indian J Pharmacol [serial online] 2017 [cited 2022 Dec 10 ];49:132-134
Available from: https://www.ijp-online.com/article.asp?issn=0253-7613;year=2017;volume=49;issue=1;spage=132;epage=134;aulast=Pai;type=0